New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
GET OFF the Amitriptyline!!!
11 Replies
barbar - November 16

I realize Amitriptyline makes you feel better at first but it is a SERIOUS weight gainer and the additional weight will only make your fibro worse. I have a psychopharmocologist, that is a specialist in medications and his job as my doctor is to do nothing other than monitor all the drugs my other doctors put me on. When I first went to see him, he took me off the Amitriptyline immediately!. I had gained over 100 pounds while on that stuff. He says he has never heard of a case where the patient did not gain weight and most often he says the stuff makes you eat CONSTANTLY, especially sugary things. The stuff is horrible! GET OFF THE Amitriptyline!

 

carrie lee - November 16

I had the same reaction, O yook myself off of it. i have gained70 pounds and now I', not able to excercise enough to get it off. I jeep tring though, Good luck, but maybe see if your doc has another suggestion and if you decide on your own to quit dont sstop it all at once take a little awau at a time.

 

Virg - November 16

I felt sluggish when i was on it and did eat my sweets with relish so doctor changed my prescription to prosac I think. There were so many trials. And my weight gain still is with me.

 

Cloudnine - November 17

I gained 60lbs on it and felt what I would call cobwebby in the morning. I also have not been able to get the weight off. At first it did make me feel better, but the weight caused more issuses in the long run. I had never had a weight problem before taking this medication. I blew up like a balloon. I remember gaining 11lbs in one month while on it. The weight gain was so fast for me that it was shocking.

 

TERESA - November 17

I was on amitriptyline for about a week. It was suppose to help me sleep, but it had the opposite effect on me!! I wrote about it on the drug forum. Virg & I conversed back & forth about it! For me IT WAS AWFULL!! I would take it again if I had to!!!!!!!!!!

 

Virg - November 17

Eh Teresa, did you mean you wouldn't take it again?

 

JJ1 - November 17

I guess it works differently for some. I have not had any weight gain. I did gain a lot BEFORE getting on amitruptyline, but that is because I felt so lousy I could not excercise. I do not do a lot of excercise now -- walk my dog each evening is about it plus the normal running around of a mom of 3 teenagers. I eat fairly healthily but am not a health-freak -- I occasionally have my KFC or a soda. So it definitely doesn't have the same effect on everyone. I can't say it eliminated my FMS symptoms, but I sure feel a heck of a lot better on it than I did off of it. I only rarely have aches and pains. I still suffer from fibrofog, my worst symptom right now.

 

JJ1 - November 17

One thing I wanted to add, if I take it too late in the evening, I will have trouble in the morning waking up and feeling alert. I have to take it about 2 hours before I plan to go to sleep to make it most effective.

 

Kimber2270 - November 24

I had terible side effects with this med also - could not sleep, gained 15 pounds, had bad dreams when I did get to sleep. I took myself off of that and all other meds and decided the route of accupuncture and homeopathic/natural meds. plus a diet change (no sugar or yeast). I have now lost 22 pounds and feel much better unless I am under alot of stress. That seems to be my main trigger.

 

CarrieLee - November 25

I briefly took amitripyline too. It never really worked for me so I stopped taking it. I have heard that it does cause legendary weight gain.

 

JJ1 - November 26

I am so glad I have not had the weight gain problem. I have always been thin, though, especially as a teen. Blessed with a high metabolism for most of my life. Right before being diagnosed with Fibromyalgia and quite some time before starting Elavil, I had rapid weight gain -- about 20 lbs in 2 months -- completely inexplicable. I jumped from around 140 lbs to 160 and I am 5'9" tall. I would call myself slightly overweight -- I wear a size 10 but like I said the weight gain came before the Elavil and presumably was due to my Fibromyalgia. Since starting Elavil I have maintained this weight, have not had additional gain. I guess the side effects are not 100 percent for everyone. It has been such a wonderful help for me I would hate for someone to not give it a try at their doctors recommendations because some have had side effects. You should consider all side effects of all medications before taking them, but goodness, if we stopped taking meds because of some of the possible side effects listed, we would never take anything!

 

Littlelede - December 3

I found that amitriptyline worked well but I also gained over 40 lbs. Once I stopped taking it, I slowly lost about 27 lbs. Try something else.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question